Thunderstorm Wind, Knox
- When
- August 12, 8:40 PM CST
- Where
- Knox County, Hurdland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.150, -92.300
Numerous large tree limbs were blown down around town.
A large thunderstorm complex that developed over Nebraska and Iowa moved east southeast into Missouri and Illinois the evening of August 12th. It was diminishing as it approached the area, but still had enough power to cause wind damage into the early morning hours of August 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A large thunderstorm complex that developed over Nebraska and Iowa moved east southeast into Missouri and Illinois the evening of August 12th. It was diminishing as it approached the area, but still had enough power to cause wind damage into the early morning hours of August 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 12, 7:48 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT SUN AUG 12 2007
.UPDATE...
HAVE UPDATED GRIDS AND RELATED PRODUCTS AS WELL AS THE HWO TO
REFLECT SEVERE MCS CURRENTLY MOVING ESEWD ACROSS S CNTRL IA/NWRN
MO. PROPAGATION VECTORS...850 THETA-E LINES AND AXIS OF HIGHEST
INSTABILITY FROM THE LATEST RUC RUN IS THAT THE MCS WILL CONTINUE
TO MOVE SEWD INTO AREAS NORTH OF I-70 BETWEEN 0230-07Z. WHILE THE
MCS WILL BE ENCOUNTERING SLIGHTLY LESS INSTABILITY AND SHEAR AS IT
MOVES INTO THE CWA...PARAMETERS WILL STILL BE SUFFICIENT FOR IT TO
PRODUCE DAMAGING WINDS AND MAYBE SOME HAIL...ESPECIALLY W OF THE
MS RIVER LATE THIS EVENING. CLOUD DEBRIS WILL ALSO LIMIT VIEWING
OF THE METEOR SHOWER TONIGHT. OTHERWISE...NO OTHER CHANGES AS THE
HEAT WILL CONTINUE TO BE THE RULE THE NEXT FEW DAYS.
BRITT
&&
.DISCUSSION...
ANOTHER HOT DAY. HEAT INDICES HAVE REACHED 105-110 IN MANY AREAS.
THEY WOULD BE HIGHER, BUT DEWPOINTS HAVE FALLEN INTO THE UPPER 50S
SOUTH OF ST. LOUIS. OF INTEREST FOR TONIGHT IS A THUNDERSTORM
COMPLEX WHICH HAS MOVED INTO FAR EASTERN NEBRASKA THIS AFTERNOON.
CAPES ARE NOW OVER 7000 OVER THE SOUTHWEST CORNER OF IOWA AND MID
LEVEL LAPSE RATES ARE PRETTY HIGH OVER NORTHERN MISSOURI. IT LOOKS
LIKE THIS ACTIVITY SHOULD HOLD TOGETHER TIL 10PM TO MIDNIGHT. SPC
HAS EXTENDED THE SLIGHT RISK AREA INTO OUR NORTHERN COUNTIES AND
THEIR THINKING IS THAT THIS WILL HOLD TOGETHER FOR AWHILE. I HAVE
INCREASED THE CHANCES TO 40 TO 50 PERCENT THIS EVENING WITH A LOW
CHANCE OVERNIGHT.
OUR HEAT HIGHLIGHTS REMAIN THE SAME...KEEPING THE EXCESSIVE HEAT
WARNING IN EFFECT THROUGH WEDNESDAY AFTERNOON. THE WARMEST DAY
SHOULD BE TUESDAY. UNSURE WHAT WILL HAPPEN THIS WEEKEND. EARLIER
MODELS POINTED TO MORE CLOUDINESS AND LESS HEAT AS NORTHWEST FLOW
PRESSES FURTHER SOUTH TO OUR EAST...BUT MODELS STILL DIVERGE SO I
HAVE GONE WITH SOMEWHAT LOWER TEMPERATURES BUT WENT ABOVE
GUIDANCE...PARTICULARLY ON THURSDAY. WITH A SECOND COLD FRONT
MOVING SOUTH TOWARD OUR AREA LATE THIS WEEK WE SHOULD SEE A 30 TO
35 KNOT WESTERLY FLOW AT 850MB I LOOK FOR COMPRESSION AND MORE
HEATING THAN THE MODELS SUGGEST. DEWPOINTS WILL BE HIGHER
PREFRONTAL AS WELL AND THIS SHOULD HELP HEAT INDICES TO BE QUITE
HIGH.
PEDIGO
&&
.AVIATION...
FOR THE 00Z TAFS...WK CDFNT OR AT LEAST PREFRONTAL TROF EXTDS FM
NWRN MO SE THRU E CNTRL MO ATTM. SFC WNDS HAVE BCM MAINLY NLY AT
THE TAF SITES. SFC WNDS WL BCM LGT THIS EVNG...THEN VEER ARND TO A
E-NELY DIRECTION ON MON AS THE SFC HI CURRENTLY CNTRD OVR MN MOVES
E-SEWD THRU WI AND INTO WRN MI. FEW-SCT HI BASED CUMULUS CLOUDS OVR
MUCH OF THE CWA WILL LIKELY DISSIPATE EARLY THIS EVNG WITH LOSS OF
DAYTIME HTG. HI LVL CLOUDINESS WILL SPREAD E-SEWD INTO UIN AND COU
LTR THIS EVNG FM MCS OVR ERN NEBRASKA AND WRN IA. WILL KEEP TAFS
DRY FOR NOW...BUT IF MCS HOLDS TOGETHER LTR THIS EVNG AND INTO
THE OVERNIGHT HRS AND IT BGNS TO MOVE MORE SEWD MAY NEED TO
INCLUDE TSRA IN THE UIN TAF AND EVEN POSSIBLY THE COU TAF FOR LT TGT.
SHOULD BE FEW-SCT DIURNAL CUMULUS CLOUDS LT MON MRNG AND AFTN AT
THE TAF FCST PTS.
GKS
&&
.FIRE WEATHER...
AN ELEVATED FIRE DANGER IS EXPECTED AGAIN TODAY FROM COMBO OF LOW
10HR FUEL MOISTURE IN THE 5-6PCT RANGE...TEMPS OVER 100F MOST
LOCATIONS...AND MIN RELATIVE HUMIDITIES AROUND 25PCT.
&&
.CLIMATE...
RECORD HIGHS FOR THE NEXT SEVERAL DAYS.
ST LOUIS (KSTL) COLUMBIA (KCOU) QUINCY (KUIN)
TODAY 106/1881 105/1999 105/1036
MONDAY 103/1936 104/1936 105/1936
TUESDAY 102/1936 105/1936 104/1936
WEDNESDAY 104/1936 108/1936 102/1936
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ADAMS IL-
BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 838 PM CDT SUN AUG 12 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 838 PM CDT SUN AUG 12 2007 ...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN AREAS NORTH OF INTERSTATE 70 TONIGHT. A STRONG COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS THESE AREAS DURING THE LATE EVENING AND EARLY MORNING HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING THUNDERSTORMS WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION... FREQUENT LIGHTNING AND SOME HAIL IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE DANGEROUSLY HOT AND HUMID WEATHER WILL CONTINUE THROUGH AT LEAST EARLY WEDNESDAY EVENING...RESULTING IN HEAT INDEX LEVELS PEAKING BETWEEN 105 AND 110 DEGREES EACH AFTERNOON. LITTLE RELIEF FROM THE HEAT IS EXPECTED AT NIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL EARLY WEDNESDAY EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE WARNING PRODUCT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTH OF INTERSTATE 70 MONDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THE CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN ON WEDNESDAY NIGHT FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS ANOTHER COLD FRONT MAKES ITS WAY INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The Des Moines radar (KDMX), 213 km away, was scanning. The volume nearest the first event began at 02:38 UTC.
40 thunderstorm wind. Local standard time, as filed.
Numerous large tree limbs were blown down around town.
Large tree limbs were blown down across Highway 15 between Edina and Novelty.
A large tree was blown down across Highway H, just south of Leonard.
Numerous large tree limbs were blown down around town.
Numerous large tree limbs were blown down around town.
A few 12 to 18 inch diameter trees were blown down in Philadelphia.
Numerous trees, tree limbs and power lines were blown down around town.
Numerous large trees and tree limbs were blown down around town.
Numerous large tree limbs were blown down.
A large tree was blown down in town.
Numerous large tree limbs were blown down.
Numerous tree limbs and power lines were blown down throughout town. One car sustained major damage when the thunderstorm winds split a y-shaped tree and it fell onto a telephone line. This pulled down the telephone pole and it landed on the vehicle.
A large tree was blown down across U.S. Highway 24 south of Palmyra.
Several trees, tree limbs and power lines were blown down. Also, the thunderstorm's wind flattened a field of corn south of town.
Numerous 6 to 8 inch diameter trees were blown down as well as power lines across the city. One of the trees was blocking Route O.
Numerous trees were blown down in town.
Numerous tree limbs and power lines were blown down.
Numerous large tree limbs were blown down throughout the county, some of which were blocking roads.
Some trees were blown down and a few were blocking roads.
Several trees and tree limbs were blown down. A few of the trees were blocking roads. Also, one large tree limb crashed into a mobile home causing moderate damage. No injuries were reported.
A few trees and large tree limbs were blown down in the city.
Cross guard arms at a railroad stop in town were blown away.
Several trees were blown down onto Route D between Portland and Readsville.
A large tree was blown down across Highway 89 four and a half miles northeast of Linn.
Numerous tree limbs down throughout town and some power outages due to some limbs falling on power lines.
Numerous trees, tree limbs and power lines were blown down from Warrenton to east of Wright City.
Numerous trees and power lines were blown down between Troy and Winfield along Highway 47.
Several large trees, numerous tree limbs and power lines were blown down.
Several trees and power lines were blown down on Highway C north of Highway ZZ.
Numerous tree limbs were blown down. Also, several trees and power lines were blown down on Highway V near Highway 100.
Several trees, tree limbs and power lines were blown down.
Numerous trees, tree limbs and power lines were blown down throughout St. Peters, Cottleville and Harvester.
Numerous trees, tree limbs and power lines were blown down. Also, a car dealership building sustained minor roof damage.
Numerous reports of trees, tree limbs and power lines blown down.
A 62 year old woman was critically injured when she went out in the middle of the storm to move her car. A large tree branch fell on her.
Several large tree limbs were blown down on Flora Avenue.
Several trees were blown down on the north end of the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57452, 57454, 57459, 57461, 57464, 57467, 57468, 57470, 57471, 57516, 57548, 57521, 57560, 57551, 57555, 57557, 57553, 57554, 57565, 57567, 57568, 57581, 57574, 57577, 57590, 58227, 57607, 58202, 58199, 58203, 58204, 58220, 58223, 58226, 58205, 58207, 58206, 58216, 58217, 58219.